Arkansas, 2014Hail in Arkansas, March 22, 2014
March 22, 2014 · NWS SHV · 1 event in 1 county or zone
A weak frontal boundary was located across Southwest Arkansas and had pulled up stationary. An upper level trough ejected out of the Southern Plains and into the Lower Mississippi Valley, providing the necessary lift for scattered strong to severe thunderstorms across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak frontal boundary was located across Southwest Arkansas and had pulled up stationary. An upper level trough ejected out of the Southern Plains and into the Lower Mississippi Valley, providing the necessary lift for scattered strong to severe thunderstorms across the region. Isolated small hail reports were received during the afternoon hours in Howard County, Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 22, 12:33 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Mar 22, 12:33 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
133 PM CDT SAT MAR 22 2014
.AVIATION...
SHOULD CONTINUE TO SEE A SLOW IMPROVEMENT TO CIGS THIS
AFTERNOON...ALTHOUGH MOST CIGS SHOULD REMAIN MVFR ACROSS MUCH OF
THE REGION THROUGH THE 18Z TAF PERIOD. A COLD FRONT EXTENDED FROM
NEAR A SLR...TO JUST S OF TXK...TO ALONG THE AR/LA LINE TO NEAR
MLU LINE AS OF 18Z...AND WILL CONTINUE TO SLOWLY DRIFT S TO NEAR
THE I-20 CORRIDOR BY 00Z. MAY SEE SOME IMPROVEMENT TO CIGS TO LOW
VFR BY MID TO LATE AFTERNOON OVER SW AR N OF THE FRONT...ALTHOUGH
THIS WILL BE DEPENDENT ON THE EXTENT OF SCT CONVECTION THAT
DEVELOPS OVER SE OK THAT WILL SPREAD E INTO THE NRN SECTIONS OF SW
AR THIS AFTERNOON AND EVENING. ATTM...BELIEVE THAT MUCH OF THIS
CONVECTION WILL REMAIN N OF THE TXK/ELD TERMINALS...ALTHOUGH
ADDITIONAL SCT CONVECTION MAY DEVELOP LATER THIS AFTERNOON/EVENING
FARTHER S OVER ECNTRL TX/NCNTRL LA ALONG AND JUST AHEAD OF THE
FRONT. HOWEVER...LOW CONFIDENCE PRECLUDES MENTION IN MOST OF THE
TERMINAL FORECASTS ATTM...ALTHOUGH DID MAINTAIN VCTS MENTION FOR
THE ELD/MLU TERMINALS AS THIS CONVECTION MAY BECOME MORE ORGANIZED
LATER TONIGHT. COULD ALSO SEE IFR CIGS INCREASE FROM THE S AFTER
06Z AHEAD OF THE FRONT OVER DEEP E TX...POSSIBLY AFFECTING THE LFK
TERMINAL...ALTHOUGH CIGS SHOULD IMPROVE SLIGHTLY IN WAKE OF THE
FRONT. SHOULD SEE A SLOW IMPROVEMENT TO THE MVFR CIGS FROM N TO S
SUNDAY AFTERNOON...WITH VFR CONDITIONS RETURNING BENEATH AN
INCREASING AC/CIRRUS SHIELD. WINDS WILL REMAIN VRB 6KTS OR LESS
THIS AFTERNOON/EVENING S OF THE FRONT...WITH NE WINDS 5-10KTS N OF
THE FRONT. THE THE PRESSURE GRADIENT WILL TIGHTEN AFTER 12Z SUNDAY
BEHIND THE FRONT...RESULTING IN NNE WINDS INCREASING TO 10-15KTS
WITH GUSTS TO 23KTS. /15/
&&
.PREV DISCUSSION... /ISSUED 1046 AM CDT SAT MAR 22 2014/
DISCUSSION...
A RANGE OF TEMPERATURES THIS MORNING...AS EXPECTED...WITH A COLD
FRONT SPLITTING THE REGION FROM NORTH TO SOUTH. LOCATION OF THE
FRONT AS OF 15Z PUTS IT THROUGH MOST OF SRN AR BACK ACROSS THE
INTERSTATE 30 CORRIDOR OF NE TX WHERE IT IS STATIONARY ATTM AS
UPPER LEVEL ENERGY HAS YET TO KICK OUT FAR ENOUGH FROM THE FOUR
CORNERS REGION TO AID IN FARTHER EWRD MOVEMENT. EXPECT ADDITIONAL
ACCELERATION BY AFTERNOON AND ESPECIALLY THIS EVENING WITH SHWRS
AND ISOLD TSTMS INCREASING ACROSS THE REGION. FOR THE MORNING
UPDATE...HAVE ADJUSTED FORECAST HIGH TEMPS EVER SO SLIGHTLY IN
AREAS ALONG AND NORTH OF I-20 AS FRONTAL POSITION HAS DICTATED.
ALSO DROPPED POPS SLIGHTLY SOUTH OF I-30 FOR THIS AFTERNOON WITH
HIGHER CHANCES LIKELY HOLDING OFF UNTIL LATER THIS EVENING. NEW
QPF NUMBERS WERE ALSO LOADED IN AS MOST LOCATIONS SHOULD AVERAGE
BETWEEN A QUARTER TO A HALF INCH OF RAINFALL THROUGH EARLY SUNDAY
WITH SOME ISOLATED HIGHER AMOUNTS CLOSER TO AN INCH POSSIBLE...
ESPECIALLY OVER SRN AR AND FAR NRN LA. UPDATED PRODUCTS WILL BE
OUT SHORTLY. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 50 60 40 66 / 40 60 30 20 10
MLU 73 48 56 40 64 / 40 60 30 20 10
DEQ 60 43 59 34 63 / 50 60 20 10 10
TXK 63 45 57 37 61 / 50 60 20 10 10
ELD 63 44 56 36 63 / 50 60 20 10 10
TYR 70 47 58 39 65 / 40 50 30 20 10
GGG 71 49 59 39 64 / 40 60 30 20 10
LFK 77 53 58 43 67 / 40 50 30 30 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
15
Hazardous weather outlook, Mar 22, 10:42 AM CST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1142 AM CDT SAT MAR 22 2014
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-231330-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1142 AM CDT SAT MAR 22 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A COLD FRONT WILL BE MOVING ACROSS THE FOUR STATE AREA OVER THE
NEXT 24 HOURS. SCATTERED...TO NUMEROUS SHOWERS WITH SOME ISOLATED
THUNDERSTORM ACTIVITY WILL BECOME LIKELY LATER TODAY...AND LINGER
FOR MUCH OF TONIGHT AND EVEN INTO THE EARLY MORNING HOURS ON
SUNDAY...AS ABUNDANT PACIFIC AND GULF MOISTURE OVERRUN THE SLOWLY
DEEPENING COOL AIR. AHEAD OF THE COLD FRONT...GUSTY WINDS TO 40
MPH WILL BE POSSIBLE FROM ANY HEAVY DOWNPOURS...BUT SMALL HAIL
WILL BE POSSIBLE WITH THE STRONGEST STORMS ON EITHER SIDE OF THE
FRONTAL BOUNDARY THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SHOWERS WILL CONTINUE AS ISOLATED THUNDERSTORM ACTIVITY SLOWLY
CONTINUES TO MOVE SOUTHWARD DURING SUNDAY. LIGHT RAIN WILL END
OVERNIGHT OR BY SUNRISE ON MONDAY. HIGH PRESSURE WILL CONTINUE TO
MOVE INTO OUR AREA WITH REINFORCEMENTS ON TUESDAY WITH LITTLE IF
ANY RAIN AND JUST INCREASING CLOUDS. THE NEXT CHANCE FOR SHOWERS
AND THUNDERSTORMS WILL ARRIVE LATE IN THE NEW WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
AT THIS TIME...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH
TONIGHT.
19
In the hours before
Special weather statement, Mar 22, 11:48 AM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1248 PM CDT SAT MAR 22 2014
OKZ077-221830-
MCCURTAIN-
1248 PM CDT SAT MAR 22 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 130 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
IDABEL...
AT 1248 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF MANCHESTER...OR
21 MILES NORTH OF CLARKSVILLE...MOVING EAST AT 40 MPH.
PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. SHOULD THIS
STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.
15Special weather statement, Mar 22, 12:36 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
136 PM CDT SAT MAR 22 2014
ARZ050-059-OKZ077-221915-
LITTLE RIVER-MCCURTAIN-SEVIER-
136 PM CDT SAT MAR 22 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER AND SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
ALLEENE...ARKINDA...BEN LOMOND...WILTON AND WINTHROP...
AT 136 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF ARKINDA...OR 13
MILES WEST OF HORATIO...MOVING EAST AT 45 MPH. PEA SIZE HAIL HAS
BEEN REPORTED 8 MILES SOUTHEAST OF IDABEL WITH THIS STORM.
PEA TO HALF INCH SIZE HAIL IS EXPECTED WITH THIS STORM.
15Special weather statement, Mar 22, 1:15 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
215 PM CDT SAT MAR 22 2014
ARZ050-051-059-060-222015-
HEMPSTEAD-HOWARD-LITTLE RIVER-SEVIER-
215 PM CDT SAT MAR 22 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD...HOWARD...LITTLE RIVER AND SEVIER...
INCLUDING THE FOLLOWING LOCATIONS...
BEN LOMOND...HOPE...PERRYTOWN...SARATOGA...TOLLETTE...WASHINGTON
AND WILTON...
AT 215 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BEN LOMOND...OR 9 MILES NORTH OF
ASHDOWN...MOVING EAST AT 40 MPH.
PEA TO DIME SIZE HAIL IS EXPECTED WITH THIS STORM. SHOULD THIS STORM
INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.
15Hail, Howard
- When
- March 22, 1:35 PM CST
- Where
- Howard County, 3 mi SSE of Tollette
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.780, -93.880
Hail fell one mile east of the Saratoga community near the Howard/Hempstead County line.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow in Washington, March 22, 201443 deaths · 12 injured · $60 million · 1 event
- Avalanche in Washington, March 22, 20141 death · 1 event
- Wildfire in Georgia, March 22 to 25, 2014$19,000 · 4 events
- Hail in North Carolina, March 22, 20141.75 in hail · 7 events
- Marine Hail in South Atlantic Coastal Waters, March 22, 20141.75 in hail · 4 events
- Hail in North Carolina, March 22, 2014$2,000 · 1.5 in hail · 3 events
- Frost and Freeze in Oregon, March 22, 20142 events
- Winter Weather in Nebraska, March 22, 20142 events
- Frost and Freeze in California, March 22, 20141 event
- Heavy Snow in South Dakota, March 22, 20141 event
- Hail in Texas, March 22, 20141 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 497839.